My previous lab report showed ALT mildly elevated at 60, and I repeated in July, which showed ALT mildly elevated at 62. AST normal (28), alkaline phosphatase normal (77), total bilirubin normal (0.6). No known symptoms, normal BMI. What can be the cause?
Welcome to icliniq.com.
Well, first of all I need to know what was the reference level of the lab where this test perfomed. Because asymptomatic ALT (alanine transaminase) just above limit of the normal can completely be ignored and does not have a cause. Some medications like Tylenol, excessive exercise, higher than normal body temperature can cause this.
If the levels are 1.5 times the upper limit or twice to be precise, then this is a concern. Possible causes for such asymptomatic significant elevation of ALT can occur in various causes but notably in lean NAFLD (nonalcoholic fatty liver disease), drugs, chronic viral hepatitis, Wilson disease, and Alpha antitrypsin deficiency.
So it is important first to differentiate between abnormal lab result vs. just above the limit of normal value based on that lab reference. Athelets with good muscle mass, dehydration are other causes of asymptomatic nonsignifcant ALT elevation.
Was this answer helpful?|
Query: Hello doctor, I will be facing major surgery for stage three lung cancer contained in the left lobe. I am extremely allergic to Fentanyl, Propofol, and Versed. Are there any alternatives to these anesthetics? I am currently on Synthroid. Read Full »
Query: Hi doctor, I had a blood work on my liver. The results came back saying that my ALT and AST are very high and out of range. So, I would like to know what that exactly means. When I received my laboratory test report they said that I should seek medical advice. My AST is 75 and ALT is 35. My MCV 116 ... Read Full »
Query: Hi doctor, I am a 39 year old male. My height is 5'2"and weight is 62 kg. Today through USG I came to know that my liver is fatty (grade 1 diffuse fatty liver). I am very much worried and I do not drink alcohol. I have been taking Omega-3, protein powder and multivitamin supplements for the last one... Read Full »
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now